Alert archive / Alabama / Frost Advisories in 2014

Frost Advisory 2, NWS Birmingham, AL

March 24, 201413 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Mar 24, 2014, 3:27 PM CDT for 13 counties in Alabama. It took effect at Mar 25, 2014, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2014, 3:27 PM CDT (20:27 UTC)
In effect from
Mar 25, 2014, 3:00 AM CDT
Expired
Mar 25, 2014, 9:00 AM CDT
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Cherokee County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 74 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS74 KBMX 242027
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CDT MON MAR 24 2014

...FROST POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA TONIGHT AND A
STRONG COLD FRONT WILL BRING GUSTY WINDS TUESDAY AND WIDESPREAD
BELOW FREEZING TEMPERATURES TUESDAY NIGHT...


ALZ011>015-017-018-020-022>024-030-031-251100-
/O.NEW.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/
/O.NEW.KBMX.FR.Y.0002.140325T0800Z-140325T1400Z/
/O.NEW.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE-
PICKENS-TUSCALOOSA-JEFFERSON-SUMTER-GREENE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...CENTRE...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...LIVINGSTON...
EUTAW
327 PM CDT MON MAR 24 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY
MORNING. A WIND ADVISORY IS IN EFFECT FROM 11AM TO 7PM CDT
TUESDAY. A FREEZE WARNING IS IN EFFECT FROM 10PM TUESDAY TO 10AM
CDT WEDNESDAY.

* TIMING...AREAS OF FROST ARE POSSIBLE BETWEEN 3AM AND 9AM TUESDAY
  MORNING FOR WEST AND NORTH CENTRAL ALABAMA. STRONG WINDS WILL
  INCREASE LATE TUESDAY MORNING LASTING THROUGH 7PM TUESDAY
  EVENING. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 10PM AND
  MIDNIGHT TUESDAY NIGHT ACROSS NORTH AND WEST CENTRAL ALABAMA.
  TEMPERATURES WILL WARM ABOVE FREEZING BY 9AM TO 10AM WEDNESDAY
  MORNING.

* WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
  POSSIBLE.

* TEMPERATURES...WILL RANGE BETWEEN 33 AND 35 DEGREES ACROSS
  WESTERN AND NORTHERN LOCATIONS TONIGHT THROUGH 9 AM TUESDAY
  MORNING. FREEZING TEMPERATURES TUESDAY NIGHT THROUGH WEDNESDAY
  MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID
  TO UPPER 20S WEST.

* IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND
  FLOWERING VEGETATION TONIGHT. GUSTY WINDS COULD KNOCK DOWN LARGE
  LIMBS AND A FEW WEAKENED TREES TUESDAY AFTERNOON. HIGH PROFILE
  VEHICLES WILL ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY
  WINDS. FREEZING TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT
  HAS ALREADY BUDDED OUT FOR THE SPRING TUESDAY NIGHT THROUGH
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ019-021-025>029-032>050-251100-
/O.NEW.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/
/O.NEW.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/
CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE-
PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
327 PM CDT MON MAR 24 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM CDT
WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY.

* TIMING...STRONG WINDS WILL INCREASE LATE TUESDAY MORNING LASTING
  THROUGH 7PM TUESDAY EVENING. TEMPERATURES WILL FALL BELOW
  FREEZING BETWEEN 1AM AND 2AM LATE TUESDAY NIGHT ACROSS PORTIONS
  OF CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 8AM
  TO 9AM WEDNESDAY MORNING.

* WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
  POSSIBLE.

* TEMPERATURES...WILL RANGE FROM THE MID 20S TO THE LOWER 30S.

* IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW
  WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY
  THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY
  DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE
  SPRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
051 
WWUS74 KBMX 251004
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 AM CDT TUE MAR 25 2014

...FROST POSSIBLE FOR PORTIONS OF CENTRAL ALABAMA THIS MORNING AND
A STRONG COLD FRONT WILL BRING GUSTY WINDS TUESDAY AND WIDESPREAD
BELOW FREEZING TEMPERATURES TUESDAY NIGHT...

ALZ030-031-251815-
/O.CAN.KBMX.FR.Y.0002.000000T0000Z-140325T1400Z/
/O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/
/O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/
SUMTER-GREENE-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW
504 AM CDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE
FROST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM 
THIS MORNING TO 7 PM CDT THIS EVENING...AND A FREEZE WARNING
REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
WEDNESDAY.

* TIMING...STRONG WINDS WILL INCREASE LATE THIS MORNING LASTING
  THROUGH 7 PM THIS EVENING. TEMPERATURES WILL FALL BELOW FREEZING
  BETWEEN AFTER MIDNIGHT TUESDAY NIGHT ACROSS NORTH AND WEST
  CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE FREEZING BY 9 AM
  TO 10 AM WEDNESDAY MORNING.

* WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE 
  POSSIBLE. 

* TEMPERATURES...FREEZING TEMPERATURES TONIGHT THROUGH WEDNESDAY
  MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID
  TO UPPER 20S WEST.

* IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW
  WEAKENED TREES THIS AFTERNOON. HIGH PROFILE VEHICLES WILL
  ALSO BE AFFECTED BY THE STRONG NORTHWESTERLY WINDS. FREEZING
  TEMPERATURES MAY DAMAGE OR KILL VEGETATION THAT HAS ALREADY
  BUDDED OUT FOR THE SPRING TUESDAY NIGHT THROUGH WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ011>015-017-018-020-022>024-251815-
/O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/
/O.CON.KBMX.FR.Y.0002.000000T0000Z-140325T1400Z/
/O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE-
PICKENS-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...CENTRE...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER
504 AM CDT TUE MAR 25 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* TIMING...AREAS OF FROST ARE POSSIBLE THROUGH 9AM THIS MORNING FOR
  WEST AND NORTH CENTRAL ALABAMA. STRONG WINDS WILL INCREASE LATE
  TUESDAY MORNING LASTING THROUGH 7 PM TUESDAY EVENING.
  TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 10PM AND MIDNIGHT
  TUESDAY NIGHT ACROSS NORTH AND WEST CENTRAL ALABAMA.
  TEMPERATURES WILL WARM ABOVE FREEZING BY 9 AM TO 10AM WEDNESDAY
  MORNING.

* WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE 
  POSSIBLE. 

* TEMPERATURES...WILL RANGE BETWEEN 33 AND 35 DEGREES ACROSS 
  WESTERN AND NORTHERN LOCATIONS TONIGHT THROUGH 9 AM TUESDAY 
  MORNING. FREEZING TEMPERATURES TUESDAY NIGHT THROUGH WEDNESDAY 
  MORNING WILL RANGE FROM THE LOW TO MID 20S NORTH...AND THE MID 
  TO UPPER 20S WEST. 

* IMPACTS...AREAS OF FROST WILL DEVELOP ON EARLY BUDDING AND 
  FLOWERING VEGETATION TONIGHT. GUSTY WINDS COULD KNOCK DOWN 
  LARGE LIMBS AND A FEW WEAKENED TREES TUESDAY AFTERNOON. HIGH 
  PROFILE VEHICLES WILL ALSO BE AFFECTED BY THE STRONG 
  NORTHWESTERLY WINDS. FREEZING TEMPERATURES MAY DAMAGE OR KILL 
  VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE SPRING TUESDAY 
  NIGHT THROUGH WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ019-021-025>029-032>050-251815-
/O.CON.KBMX.FZ.W.0002.140326T0300Z-140326T1500Z/
/O.CON.KBMX.WI.Y.0007.140325T1600Z-140326T0000Z/
CALHOUN-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE-
PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
504 AM CDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* TIMING...STRONG WINDS WILL INCREASE LATE TUESDAY MORNING 
  LASTING THROUGH 7 PM TUESDAY EVENING. TEMPERATURES WILL FALL 
  BELOW FREEZING BETWEEN 1 AM AND 2 AM LATE TUESDAY NIGHT ACROSS 
  PORTIONS OF CENTRAL ALABAMA. TEMPERATURES WILL WARM ABOVE 
  FREEZING BY 8 AM TO 9 AM WEDNESDAY MORNING. 

* WINDS...SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE 
  POSSIBLE. 

* TEMPERATURES...WILL RANGE FROM THE MID 20S TO THE LOWER 30S.

* IMPACTS...GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND A FEW 
  WEAKENED TREES. HIGH PROFILE VEHICLES WILL ALSO BE AFFECTED BY 
  THE STRONG NORTHWESTERLY WINDS. THE FREEZING TEMPERATURES MAY 
  DAMAGE OR KILL VEGETATION THAT HAS ALREADY BUDDED OUT FOR THE 
  SPRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 24, 12:43 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 24, 12:43 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 PM CDT MON MAR 24 2014

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

WEAK COLD ADVECTION THIS MORNING HAS SLOWED THE WARMING RATE
DESPITE MOSTLY CLEAR SKIES. CURRENT TEMPERATURES ARE IN THE MID
40S TO MID 50S WITH EASTERLY WINDS. WIND FLOW WILL SHIFT TO THE
SOUTH EARLY THIS AFTERNOON AHEAD OF AN APPROACHING SHORT WAVE.
THIS WILL ALLOW WEAK WARM ADVECTION TO BEGIN...AND AFTERNOON
TEMPERATURES WILL STILL RISE INTO THE UPPER 50S ACROSS THE NORTH
TO MID 60S IN THE SOUTH. WITH SOUTHERLY FLOW...CLOUD COVER
CURRENTLY STREAMING EASTWARD ALONG THE GULF COAST WILL BEGIN TO
SPREAD NORTHWARD THIS AFTERNOON. IN ADDITION...CLOUD COVER ASSOCIATED
WITH THE SHORT WAVE WILL SPREAD ACROSS THE NORTHWEST.

LOOKING BRIEFLY AT TONIGHT...NO SIGNIFICANT CHANGES NEEDED AT THIS
TIME. AS THE SHORT WAVE AND FRONT PUSH INTO THE AREA LATE
TONIGHT...RAINFALL CHANCES STILL LOOK MINIMAL AND CONFINED TO THE
SOUTHEAST WHERE MOISTURE WILL BE AVAILABLE.

UPDATES ARE OUT.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR CONDITIONS CONTINUE THIS AFTERNOON WITH EASTERLY WINDS AT
5-8KTS. WINDS WILL BACK TO THE NORTHEAST AND THEN NORTH THIS EVENING
AS A DRY COLD FRONT MOVES THROUGH. NOT MUCH MOISTURE ASSOCIATED WITH
THE FRONT...AND SHOULD SEE ONLY AN INCREASE IN HIGH CLOUDS. MGM AND
TOI WILL BE CLOSER TO A DEVELOPING SURFACE LOW AND AVAILABLE
MOISTURE...AND COULD SEE A BKN CLOUD DECK AT 4KFT TONIGHT. SKIES
WILL CLEAR TUESDAY MORNING AS WINDS INCREASE BEHIND THE FRONT. GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY TOMORROW.

14

&&

.PREV DISCUSSION...
/ISSUED 630 AM CDT MON MAR 24 2014/

CURRENT WATER VAPOR IMAGERY SHOWS ZONAL FLOW ALOFT ACROSS MUCH OF
THE EASTERN CONUS...WITH UPPER LEVEL TROUGHING OFF OF THE EAST COAST
AND A LOW PRESSURE SYSTEM LOCATED OFF THE COAST OF CALIFORNIA. TODAY
WILL BE FAIRLY MILD ACROSS CENTRAL ALABAMA...WITH NORTHERLY WINDS
AND TEMPERATURES WARMING INTO THE 60S. AS THE LOW OFF OF CALIFORNIA
MOVES ASHORE AND TO THE EAST TODAY...THE LONG WAVE PATTERN WILL
BECOME MORE AMPLIFIED...WITH A STRONG TROUGH DEVELOPING AND MOVING
TO THE EAST ACROSS THE OHIO RIVER VALLEY THIS EVENING. THIS WILL
BRING FORCING INTO THE AREA...HOWEVER MOISTURE WILL BE LIMITED
ACROSS MUCH OF CENTRAL ALABAMA. MEANWHILE...SURFACE CYCLOGENESIS
WILL OCCUR JUST OFF THE COAST OF ALABAMA AND MOVE GENERALLY PARALLEL
TO THE INTERSTATE 85 CORRIDOR. WINDS WILL BECOME SOUTHERLY ACROSS
OUR SOUTHEAST COUNTIES AND BRING A QUICK SHOT OF LIGHT PRECIPITATION
IN THIS AREA THIS EVENING. THIS ACTIVITY WILL BE SHORT-LIVED...AS
THE LOW MOVES QUICKLY TO THE NORTHEAST AND NORTHERLY FLOW RETURNS.

THE BIG IMPACT FOR THIS FORECAST PACKAGE STILL LOOKS TO BE THE
FREEZING TEMPERATURES OCCURRING DURING THE MORNING HOURS ON
WEDNESDAY. STRONG COLD AIR ADVECTION WILL OCCUR TUESDAY EVENING AS
SURFACE HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL DROP
TO THE FREEZING MARK ACROSS THE NORTH BY MIDNIGHT...AND ACROSS THE
REMAINING AREAS BY 4 AM. OUR LOWEST TEMPERATURES WILL BE ACROSS THE
NORTH...WITH ISOLATED LOCATIONS POSSIBLY DROPPING INTO THE LOWER
20S. FORTUNATELY...WITH CLEAR SKIES...TEMPERATURES WILL RISE ABOVE
FREEZING SHORTLY AFTER SUNRISE. TEMPERATURES ON THURSDAY MORNING
WILL BE SEVERAL DEGREES WARMER...WITH TEMPERATURES HITTING THE
FREEZING MARK IN THE HIGHER ELEVATION OF THE NORTHEAST.

AS THE HIGH MOVES TO THE EAST OF THE APPALACHIANS ON
THURSDAY...WINDS WILL BECOME SOUTHERLY. MEANWHILE...AN UPPER LEVEL
TROUGH WILL MOVE TO THE EAST OF THE ROCKIES...WITH SURFACE
CYCLOGENESIS OCCURRING ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL
MOVE TO THE EAST...WITH A COLD FRONT TRAILING TO THE SOUTH.
PRECIPITATION WILL DEVELOP AHEAD OF THE FRONT...WITH LIGHT
PRECIPITATION BEGINNING AS EARLY AS THURSDAY AFTERNOON ACROSS
CENTRAL ALABAMA. ALTHOUGH THE MODELS ARE STILL OFF ON THE
TIMING...IT SEEMS THAT THEY ARE BEGINNING TO COME TOGETHER ON THEIR
SOLUTIONS. THE BULK OF THE RAINFALL WILL OCCUR ON FRIDAY...AS THE
COLD FRONT REACHES NORTHWEST ALABAMA. THE FRONT WILL EXIT THE STATE
BY SATURDAY MORNING...WITH THE CHANCE FOR RAIN COMING TO AN END.

IN TERMS OF THE POSSIBILITY FOR SEVERE THUNDERSTORMS...MUCH OF THE
DYNAMICS WITH THE SYSTEM WILL REMAIN FAR TO THE NORTH.
ADDITIONALLY...THE UPPER LEVEL TROUGH REMAINS FAIRLY WEAK AS THE
SYSTEM MOVES ACROSS ALABAMA. MODELS ARE COMING IN WARMER WITH
TEMPERATURES AND DEWPOINTS...EVEN WITH THE RAINFALL...SO THE
INSTABILITY WILL LIKELY BE IN PLACE. THE UPPER LEVEL JET WILL BE
WELL TO THE NORTH AS WELL...AND THEREFORE AT THIS POINT...WIND SHEAR
WILL LIKELY BE MARGINAL AT BEST. SO...AS OF NOW THE CURRENT THINKING
IS THAT THE OVERALL SEVERE WEATHER THREAT FOR FRIDAY IS
MINIMAL...BUT AGAIN WE ARE TALKING THE DAY 5 TIMEFRAME SO THINGS MAY
CHANGE.

SATURDAY THROUGH TUESDAY WILL BE MILD...WITH HIGH PRESSURE IN PLACE
ACROSS THE REGION AND TEMPERATURES HOVERING AROUND NORMAL FOR THIS
TIME OF YEAR.

73

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  36  54  28  52 /   0  10   0   0   0
ANNISTON    61  38  54  28  53 /   0  10   0   0   0
BIRMINGHAM  60  36  55  28  53 /   0  10   0   0   0
TUSCALOOSA  63  36  57  29  55 /   0  10   0   0   0
CALERA      62  39  56  30  54 /   0  10   0   0   0
AUBURN      62  42  57  29  53 /   0  20   0   0   0
MONTGOMERY  65  43  62  31  56 /   0  10   0   0   0
TROY        67  40  62  29  57 /  10  20   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 24, 2:49 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT MON MAR 24 2014

ALZ011>015-017>050-252000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
249 PM CDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA ON
TUESDAY...BRINGING WINDY CONDITIONS WITH IT TUESDAY AFTERNOON.
SUSTAINED WINDS OF 10 TO 20 MPH WITH A FEW GUSTS GREATER THAN 30
MPH ARE POSSIBLE.

WIDESPREAD BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL
ALABAMA WEDNESDAY MORNING...BETWEEN 12 AM AND 9 AM. LOCATIONS
ACROSS THE NORTH COULD SEE BELOW FREEZING TEMPERATURES FOR 8
HOURS. LOCATIONS ACROSS THE SOUTH COULD SEE BELOW FREEZING
TEMPERATURES FOR AROUND 4 HOURS. PRECAUTIONS SHOULD BE MADE TO
PROTECT SENSITIVE VEGETATION.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON
AS DRIER AIR SPREADS INTO THE AREA BEHIND A DRY COLD FRONT.

TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING AGAIN EARLY THURSDAY
MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHEASTERN LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:27 PM CDTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more43 hr
Mar 24, 3:27 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more28 hr

Nearby

Frost Advisories in Alabama, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.